Epilepsy Home > Klonopin Withdrawal
Klonopin is a controlled substance that can cause psychological and physical dependence. As a result, you could experience withdrawal symptoms if you suddenly stop taking Klonopin. Some possible symptoms of withdrawal from Klonopin can include hallucinations, a rapid heartbeat, or vomiting. Therefore, be sure to talk to your healthcare provider prior to stopping the medication. He or she will likely wean you off the drug slowly to prevent a withdrawal from occurring.
Withdrawal From Klonopin: An IntroductionKlonopin® (clonazepam) is a prescription medication approved to treat panic disorder and certain types of epileptic seizures. It is part of a group of medications known as benzodiazepines. All benzodiazepines are controlled substances, which means that Klonopin can cause psychological and physical dependence. Because it can cause dependence, you should not suddenly stop taking Klonopin.
Klonopin Withdrawal SymptomsStopping Klonopin too quickly (especially if you have been taking high doses of Klonopin) can cause withdrawal symptoms. Klonopin withdrawal symptoms can include, but are not limited to:
- Numbness or tingling
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss
- Panic attacks
- Personality changes
- Sensitivity to sound or light
- Restlessness or irritability
As with other epilepsy medications, stopping Klonopin too quickly can increase your risk of seizures, or may even cause you to have a type of seizure you have never had before.